MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX072-115-08MP
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Ruptured Aneurysm (4436); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient had multiple intracranial aneurysms of the right internal carotid artery, including a large 10mm aneurysm at the posterior communicating artery segment and a small 4mm aneurysm at the ophthalmic artery segment.The operator planned to implant a pipeline for treatment.During the procedure to establish access, it was found that the microcatheter could not enter the lumen of the navien due to significant resistance.After replacing with a new one, it went through successfully.The marksman microcatheter was positioned, and a ped-450-30 was delivered to the distal end of the microcatheter.However, the stent could not be came out despite being able to be retrieved.Multiple attempts were made with increased pushing force, but the problem persisted.Subsequently, possibly due to repeated forceful manipulation, the aneurysm suddenly ruptured during the procedure.The operator stated that the stent had a quality issue and would not be charged for it.The device was stuck (locked up) in the catheter/resistance in the catheter.The catheter was flushed continuously with heparinized saline.The pipeline became stuck in the distal section of the catheter during delivery.The physician released the load (slack) in the system in an attempt to resolve the issue; however, this did not resolve the issue.There was no damage to the catheter or pushwire.Patient symptoms or complications associated with this event were blood vessel rupture and bleeding.The pipeline was used for an approved (on-label) indication.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysms on the right internal carotid artery: one at the posterior communicating artery segment and one at the ophthalmic artery segment with a max diameter of 10 mm anda 9 mm neck diameter.The landing zone was 2.5 mm distal and 4.7 mm proximal.The access vessel was the femoral artery with a diameter of 10 mm.It was noted the patient's vessel tortuosity was severe.Dual antiplatelet therapy (dapt) was administered, platelet reactivity units (pru) level was normal.The angiographic result post procedure that due to elevated intracranial pressure, the contrast agent could not go far.Ancillary devices include a navien 6f guide catheter, marksman microcatheter.Additional information was received reporting that the actions or interventions taken to resolve the ruptured aneurysm/bleeding included promptly filled spring coils, drilled holes for drainage, and relieved pressure.The procedure was completed with surgical intervention with drilling hole drainage and decompression.The cause of the resistance and rupture/bleed was unknown.It was unknown if the rupture/bleed was caused by or related to the resistance.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the navien 072 catheter was returned for evaluation inside the inner pouch, biohazard bag and shipping box.Visual inspection/damage location details: the distal tip and marker band were examined, no damage was found.The navien body appeared to be kinked at 30.6cm and 49.0cm from the distal tip.No flash or voids molded were observed in the hub.Testing/analysis: the usable length of the navien catheter was measured to be within specifications.The navien 072 catheter was f lushed with water and found to be patent.The catheter was tested by running an in-house 0.050" mandrel through the catheter hub.The mandrel successfully passed through the catheter hub with no issues.However, it got stuck at 49.0cm from the distal tip.Conclusion: based on the analysis findings, the customer complaint was confirmed as the returned navien was found to be kinked.However, the cause of the resistance and damage could not be determined.It is possible that the severe vessel tortuosity contributed to the resistance during delivery.Since the marksman catheter was not returned, any contribution of the catheter to the resistance could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Review of this mdr and/or additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event does not meet the reporting requirements stipulated in 21 cfr 803.Note that the h.6.Codes have been updated to reflect the new information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24060650
Report Number2029214-2026-00068
Device Sequence Number9495228
Product Code DQY
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRFX072-115-08MP
Device Catalogue NumberRFX072-115-08MP
Device Lot NumberB820990
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer02/12/2026
05/14/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date02/25/2026
05/27/2026
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexFemale